MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, MICRO CORKSCREW FT; BONE FIXATION SCREW/PLATE

ARTHREX, INC. SUTURE ANCHOR, MICRO CORKSCREW FT; BONE FIXATION SCREW/PLATE
Model Number SUTURE ANCHOR, MICRO CORKSCREW FT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a fixation surgery with corkscrew anchor the anchor broke off inside the patient.The broken piece was retrieved from patient.There was no harm for patient, operator or third party.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The complaint is confirmed based on the customer provided photo, which displays that the distal tip of the driver was broken.The pictures did not show the corkscrew®, ft, micro, 2.2 mm with one #2-0 fiberwire® and two needles.However, without the return of the device for physical evaluation, the most likely cause for the reported failure can be attributed to improper bone preparation, misalignment insertion of the device during insertion or/and prying/leveraging the device during insertion.

Brand Name
SUTURE ANCHOR, MICRO CORKSCREW FT
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18731482
Report Number1220246-2024-01029
Device Sequence Number17726512
Product Code HWC
UDI-Device Identifier00888867008519
UDI-Public00888867008519
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURE ANCHOR, MICRO CORKSCREW FT
Device Catalogue NumberAR-1318FT
Device Lot Number15102285
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer05/06/2024
Initial Report FDA Received Date02/19/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown